Thursday, February 29, 2024
7.4 C
Galway
HomeBeefHost of guest speakers for regenerative farming event in Kildare
Catherina Cunnane
Catherina Cunnanehttps://www.thatsfarming.com/
Catherina Cunnane hails from a sixth-generation drystock and specialised pedigree suckler enterprise in Co. Mayo. She currently holds the positions of editor and general manager at That's Farming, having joined the firm during its start-up phase in 2015.
Reading Time: 4 minutes

Host of guest speakers for regenerative farming event in Kildare

A host of guest speakers have been confirmed for BASE Ireland’s forthcoming, Soil Dependence, event at Dunnes’ Farm on Tuesday, July 4th, 2023, as reported by www.thatsfarming.com in this news article.

According to the body’s host farm and acting chair, Norman Dunne, the event will “highlight what farmers in Base Ireland are doing to regenerate soil and build resilience into their farming systems”.

“We are reducing costs, improving margins and profits, while sustaining a healthy ecosystem, all the while joining the links between healthy soil, healthy plant, healthy animal and healthy human,” he remarked.

John Geraghty

John Geraghty of South East Technological University Waterford), who will cover conservation agriculture, soil health, water management, climate resilience, and agricultural policies, is among the line-up.

Tim Parton

Tim is a farm manager from South Staffordshire, farming 300 ha of arable land.

He was FCCT 2017 Soil Farmer of the Farmer, 2019 Arable Innovator of the Year, 2019 Sustainable Farmer of the Year and 2020 Innovation Farmer of the Year.

Tim is a no-till farmer focusing on nutrition and brewing biology as much as possible to replace chemical inputs, using bacteria to fix nitrogen-release phosphorous and fight off disease.

He has reduced the use of glyphosate where possible, using rolling/crimping and has not utilised any insecticides for the last eight years.

He aims to “always work to improve soil carbon content through rotation and cover cropping and comp cropping where possible.”

Mike Walsh

Walsh is a lecturer at South East Technological University Waterford, with over 30 years of experience in multi-species swards, animal health and feed use efficiency.

BASE Ireland speakers to include:

  • Gareth Culligan,
  • Louis McCauley;
  • Tommy Tierney.

These three arable farmers will cover topics from crop rotations, no-till, strip-till, cover crops, plant health, input reduction strategies, melting urea for foliar nitrogen, biological brews, combi crops, companion crops, balancing soil, and plant nutrition.

There are also three Base Ireland livestock farmers speaking as part of a panel discussion, joined by Mike Walsh:

  • Richard Fortune (beef);
  • Mark Armitage (beef/tillage);
  • Peter Murphy (dairy).

These farmers will cover topics on animal health, multi-species swards, beef, dairy, melting urea for foliar nitrogen and mineral balancing.

Moreover, there will be three speakers from The Danú Farming Group, an EIP (European Innovation Project), studying the transition from conventional farming to biological farming.

They will cover the successful and unsuccessful methods that they have been studying over the last five years.

These will include:

  • David Wallace (team leader);
  • Kenny Roberts(dairy);
  • Nigel Gillis(tillage).

Lastly, Robbie Byrne is a biological consultant from Co Louth who is known for his work in the Danú EIP project and helps many farmers transition to Conservation/Regenerative Agriculture methods throughout Ireland.

Robbie will give some pointers on where to start and delve into some soil biology and soil science.

Tickets

Tickets cost €22.50 with a cheaper rate using earlybird10 and can be purchased through www.soildependence.com

Format

  • Start time – 10 am
  • Introduction from Norman Dunne (10 mins)
  • John Geraghty – start time 10.10 am (35 mins) with questions.
  • Tim Parton – 10.45 am (45 mins)
  • 30: 10-min break for tea/coffee
  • 40-12.30 – Arable panel discussion with Tim Parton, Louis McAuley, Gareth Culligan and Tommy Tierney (40 mins)
  • 30-12.35: Philip Reck Soil Farmer of The Year Presentation (5 mins)
  • 35-1.30: Machinery demonstrations (65 mins)
  • 30-1.45: Robbie Byrne – rainfall simulator demonstration (15 mins)
  • 45 pm -2.30 pm: Mike Walsh (45 mins)
  • 30 pm -3.15 pm: Livestock panel discussion with
  • Richard Fortune, Mark Armitage, Peter Murphy, and Mike Walsh (45 mins)
  • 15-3.25 – Tea break (10 mins)
  • 25-4.10 – Danú Farming Group (45 mins)
  • 10-4.50 – Robbie Byrne (40 mins)
  • Finishing at 5 pm
- Advertisment -

Most Popular